MAUDE Adverse Event Report: OBALON THERAPEUTICS, INC. OBALON BALLOON SYSTEM; INTRAGASTIC BALLOON

OBALON THERAPEUTICS, INC. OBALON BALLOON SYSTEM; INTRAGASTIC BALLOON
Model Number 7410-0001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Nausea (1970); Vomiting (2144)
Date of Event 01/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The removed balloon was returned to obalon for inspection.The balloon was visually inspected as normal and the balloon volume was within specification.The root cause of event is unknown.Per the labeling, each patient should be monitored closely during the entire device therapy period in order to detect the development of possible complications.Patients should be instructed regarding symptoms of deflation, gastrointestinal obstruction, ulceration, esophageal injury or perforation, gastric perforation, and other possible complications that could occur, and should be advised to contact their physician if these symptoms worsen over time or persist for more than 24 hours.
 
Event or Problem Description
A patient with one balloon administered on (b)(6) 2020 had the balloon removed less than two weeks after administration due to gastric outlet obstruction.The patient began experiencing symptoms of abdominal pain, nausea, and vomiting and presented to the emergency department on (b)(6) 2020 and a ct scan showed a gastric outlet obstruction.The inflated balloon in the stomach was removed endoscopically on (b)(6) 2020.The patient was hospitalized one day and was stable after discharge.The balloon was returned to obalon for investigation.

Brand Name
OBALON BALLOON SYSTEM
Common Device Name
INTRAGASTIC BALLOON
Manufacturer (Section D)
OBALON THERAPEUTICS, INC.
5421 avendia encinas
suite f
carlsbad, ca
MDR Report Key9821774
Report Number3009256831-2020-00004
Device Sequence Number1568389
Product Code LTI
UDI-Device Identifier00859810006234
UDI-Public00859810006234
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P160001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/24/2020
Device Model Number7410-0001
Device Lot Number190326401
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2020
Initial Report FDA Received Date03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age51 YR
Patient Weight72